Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 46, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 11, 2015, 6:51 AM CDT for Tyler County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2015, 6:51 AM CDT (11:51 UTC)
- Expired
- May 11, 2015, 7:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Tyler County, TX
The radar
The Ft Polk radar (KPOE), 143 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2347 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
205
WUUS54 KLCH 111151
SVRLCH
TXC457-111245-
/O.NEW.KLCH.SV.W.0046.150511T1151Z-150511T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
651 AM CDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN TYLER COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 745 AM CDT
* AT 651 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SEVEN OAKS...OR 11 MILES
SOUTHWEST OF CHESTER...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOODVILLE...COLMESNEIL...CHESTER AND ROCKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3102 9445 3100 9445 3101 9443 3102 9443
3103 9441 3103 9437 3079 9432 3078 9460
3098 9465
TIME...MOT...LOC 1151Z 260DEG 25KT 3085 9478
$$
SWEENEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:44 AM CDT, 7 minutes earlier.
Area forecast discussion, May 11, 6:44 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 644 AM CDT MON MAY 11 2015 .AVIATION...THE HIGH RESOLUTION SHORT RANGE MODEL TAKES THE BAND OF SHOWERS AND THUNDERSTORMS APROACHING FROM THE NORTHWEST INTO THE TERMINALS LATER THIS MORNING. POSSIBLE CONDITIONS AS LOW AS LIFR CIGS WITH RAIN ASSUMING THE CURRENT ACTIVITY WEAKENS AS SOME SIGNS HAVE INDICATED. SINCE ATMOSPHERE WOULD BE WORKED OVER BY THIS AFTERNOON WILL GO WITH VFR CIGS WITH VCTS. LATE TNITE AS THE WEAK FRONT APPROACHES, MVFR WITH LIGHT RAIN. SWEENEY && .PREV DISCUSSION... /ISSUED 343 AM CDT MON MAY 11 2015/ DISCUSSION...MAIN FORECAST ISSUE WILL BE POPS THROUGHOUT THE WEEK. LINE OF THUNDERSTORMS OVER NE TEXAS HAS SLOWLY SHIFTED SE DURING THE NIGHT. LATEST HRRR MAY BE A LITTLE QUICK IN PUSHING THE LINE INTO NW PART OF THE FORECAST AREA BY 12Z...BUT THERE IS CERTAINLY POTENTIAL FOR CONVECTION DEVELOPING AHEAD OF THE LINE BY THAT TIME. EVEN IF LINE WEAKENS...REMNANT BOUNDARIES COMBINED WITH RICH THTE AIR WILL LIKELY KEEP GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS FOR TODAY ESPECIALLY ACROSS EAST TEXAS AND CENTRAL LOUISIANA. WILL TWEAK CURRENT POPS FORECAST FOR TODAY BUT OVERALL NOT MUCH CHANGE FROM PREVIOUS FORECASTS. FOR TUESDAY...MODELS SHOW VIGOROUS SHORTWAVE IN UPPER SW FLOW AND THIS SHOULD FURTHER ENHANCE SHOWER AND THUNDERSTORM CHANCES. A SERIES OF UPPER SHORT WAVE TROUGHS WILL MOVE THROUGH THE WESTERN U.S. THROUGH THE WEEK. ALSO...MODELS ARE SHOWING A BROAD NEGATIVELY TILTED TROUGH BECOMING ESTABLISHED OVER THE WEST COAST BY LATE IN THE WEEK. AT THE SURFACE...FRONTAL BOUNDARY IS FORECASTED TO MOVE INTO THE AREA AND STALL THROUGH AT LEAST WEDNESDAY. A VERY MOIST AIRMASS WILL REMAIN IN PLACE THROUGH THE WEEK. WILL THEREFORE MAINTAIN MAINLY DIURNAL SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK. WILL LOWER POPS SLIGHTLY OVER THE WEEKEND AS SURFACE BOUNDARY SHOULD BE LESS DEFINED OR DIFFUSE. MARINE....WILL ALLOW SCEC TO EXPIRE AT 5 AM FOR INNER AND OUTER WATERS. WITH BOUNDARY APPROACHING THE AREA ON TUESDAY...GRADIENT SHOULD WEAKEN AND LOW LEVEL FLOW SHOULD BECOME MORE EASTERLY. PROGRESSION OF HIGH PRESSURE TOWARD THE EAST COAST WILL ALLOW FOR A WEAK SOUTHERLY FLOW FOR THE REMAINDER OF THE WEEK. 04 && .PRELIMINARY POINT TEMPS/POPS... AEX 84 68 79 65 / 60 70 70 30 LCH 83 71 83 70 / 50 50 70 30 LFT 86 72 84 70 / 40 40 60 30 BPT 83 72 82 71 / 50 60 70 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && AVIATION...11
Hazardous weather outlook, May 11, 4:14 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 414 AM CDT MON MAY 11 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-120915- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 414 AM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR TODAY AND TONIGHT. THE BEST COVERAGE WILL LIKELY BE OVER EAST TEXAS AND CENTRAL LOUISIANA. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. LARGE HAIL AND WIND DAMAGE WILL BE THE MAIN THREATS. LOCALLY HEAVY RAINFALL MAY OCCUR AS WELL WITH ISOLATED AMOUNTS IN EXCESS OF 2 INCHES MAINLY OVER EAST TEXAS AND CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE THROUGH AREA ON TUESDAY AND WEDNESDAY. A COOL FRONT WILL MOVE THE NEAR THE GULF COAST AND WILL LIKELY STALL OVER THE REGION. THIS BRING NUMEROUS SHOWERS AND THUNDERSTORMS FOR TUESDAY. WHILE A SEVERE STORM IS POSSIBLE...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARDS. WITH BOUNDARY STALLED OVER THE AREA FOR NEARLY THE REMAINDER OF THIS WEEK...SCATTERED MAINLY DAYTIME SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY. THE ACTIVITY IS FORECASTED TO BECOME MORE ISOLATED BY THE WEEKEND. FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL BE THE MAIN HAZARDS. THE THREAT FOR FLOODING WILL LIKELY INCREASE GIVEN THE PROLONGED PERIOD FOR FORECASTED SHOWER AND THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGHOUT THE WEEK...ESPECIALLY FOR TODAY THROUGH TUESDAY.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:23 AM CDT | Special Weather Statement | LCH | Tyler | 22 min |
| May 11, 7:49 AM CDT | Special Weather Statement | LCH | Tyler | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.